MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S1385108D5
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
Customer reported a 5fr tl powerpicc provena inserted in the right upper arm basilic vein on (b)(6) 2023.On (b)(6) 2023, the catheter was tpa'd in both lumens but didn't work.X-ray showed a kink in the subclavian region on (b)(6) 2023.Picc dwell time was 17 days.Picc was exchanged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kinked catheter was confirmed but the cause is unknown.A single chest ap radiograph was returned for evaluation.A catheter, likely the implicated 5fr t/l powerpicc provena, was seen in the image as a right-sided placed picc.The proximal section of the device was not visible in the returned radiograph, so the catheter configuration could not be confirmed from the returned image.The single view could not definitively confirm a kink.However, it did appear that a potential kink/coil was seen in the catheter shaft near the clavicle.It is possible that a small amount of the catheter was looped into the right ij.Contributing factors for a kink could include anatomic variables and catheter placement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.The report of a kinked catheter has been documented and will be monitored as part of complaint trending.

Brand Name
POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16916655
Report Number3006260740-2023-01828
Device Sequence Number15212055
Product Code LJS
UDI-Device Identifier00801741155178
UDI-Public(01)00801741155178
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberS1385108D5
Device Lot NumberREGR1830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown